It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Fosamax

Re: Fosamax

[ Back to Messages ]

Message

Posted by Joan H. on February 28, 2000 at 22:37:09:

In Reply to: Re: Fosamax posted by susan on February 23, 2000 at 21:26:11:

: I am a 52 year old female who had a baseline bone density scan done at age 50. At this time there was a below average bone density reading. I was put on 1.25 estrogen, 1500mg of calcium and weight bearing exercises. A second bone density reading one year later shows a marked additional deterioration of bone mass (now one standard deviation below normal). The doctor prescribed fosamax 10mg and increased usage of estrogen. How long should I wait to see if this medication is helping? I am experiencing weight gain and double vision. Am I overeating and losing my eyesight?: : I am 48 and had a DEXA scan done of both the hip & spine. Shows about 30% bone loss already. Doctor put me on 10mg of Fosamax - as well as 1500 mgs of calicum,600 vit. D. I had been on premarin .625mg for 4 years and doctors are surprised at the bone loss (since I was already on hormone treatment - I had never had a baseline scan done, so we don't know if I really was worse 4 years ago - or if the premarin just hasn't helped at all.)

: : : I'm fairly active - workout 3-5X week (stairmaster, free weights & machines/ inline skate, mountain bike and scuba dive. I've been on the fosamax since November (3months) and have gained 8 pounds. Has anyone else had weight gain with the fosamax?

: : : I have also noticed fatigue, joint aches and several other things - the ONLY thing that has been changed in my life is extra calicum and Fosamax.

: : : Thanks!

: : I stopped taking Fosamax 10mg about 3weeks ago. Had fatigue and double vision for over 3 months. Didn't connect it to Fosamax. Now my vision is 95%and I feel much better, plus I can drive again. I'm now taking extra vitamins, Calcium and soya products. Joan H.

Susan, Are you the person on Fosamax having double vision and loosing your eyesight. Stop taking the Fosamax, this is the cause of it and your sight will improve. It has happened to a few of us. My sight is nearly back to normal, but its taken five weeks. Joan H.



Follow Ups




All times are GMT -7. The time now is 10:05 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!